Mathematische Zeitschrift

, Volume 287, Issue 1–2, pp 615–654 | Cite as

Linear degenerations of flag varieties

  • G. Cerulli Irelli
  • X. Fang
  • E. Feigin
  • G. Fourier
  • M. Reineke


Linear degenerate flag varieties are degenerations of flag varieties as quiver Grassmannians. For type A flag varieties, we obtain characterizations of flatness, irreducibility and normality of these degenerations via rank tuples. Some of them are shown to be isomorphic to Schubert varieties and can be realized as highest weight orbits of partially degenerate Lie algebras, generalizing the corresponding results on degenerate flag varieties. To study normality, cell decompositions of quiver Grassmannians are constructed in a wider context of equioriented quivers of type A.



X.F. is supported by the Alexander von Humboldt Foundation. X.F would like to thank G.C-I. for invitation to Sapienza-Università di Roma where part of this work is carried out. G.C-I., G.F. and M.R. were partially supported by the DFG priority program 1388 “Representation Theory”, in whose context this project has been initiated. EF was supported by the RSF-DFG grant 16-41-01013. G.C.I. was also supported by the italian FIRB program “Perspectives in Lie Theory” RBFR12RA9W.


  1. 1.
    Assem, I., Simson, D., Skowronski, A.: Elements of the Representation Theory of Associative Algebras. Vol. 1. Techniques of Representation Theory London Mathematical Society Student Texts, vol. 65. Cambridge University Press, Cambridge (2006)CrossRefzbMATHGoogle Scholar
  2. 2.
    Bongartz, K.: Minimal singularities for representations of Dynkin quivers. Comment. Math. Helv. 69(4), 575–611 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Bongartz, K.: On degenerations and extensions of finite dimensional modules. Adv. Math. 121, 245–287 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Caldero, P., Reineke, M.: On the quiver Grassmannians in the acyclic case. J. Pure Appl. Algebra 212, 2369–2380 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Cerulli Irelli, G.: Quiver Grassmannians associated with string modules. J. Algebr. Comb. 33, 259–276 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Cerulli Irelli, G., Feigin, E., Reineke, M.: Quiver Grassmannians and degenerate flag varieties. Algebra Number Theory 6(1), 165–194 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Cerulli Irelli, G., Feigin, E., Reineke, M.: Desingularization of quiver Grassmannians for Dynkin quivers. Adv. Math. 245, 182–207 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Cerulli Irelli, G., Feigin, E., Reineke, M.: Schubert quiver Grassmannians. In: Algebras and Representation Theory (2016). arXiv:1508.00264
  9. 9.
    Cerulli Irelli, G., Lanini, M.: Degenerate flag varieties of type A and C are Schubert varieties. Internat. Math. Res. Not. (2014). arXiv:1403.2889
  10. 10.
    Cerulli Irelli, G., Lanini, M., Littelmann, P.: Degenerate Flag Varieties and Schubert Varieties: A Characteristic Free Approach. Preprint (2015). arXiv:1502.04590
  11. 11.
    Chriss, N., Ginzburg, V.: Representation Theory and Complex Geometry. Birkhäuser, Boston (2010)CrossRefzbMATHGoogle Scholar
  12. 12.
    Feigin, E.: Degenerate flag varieties and the median Genocchi numbers. Math. Res. Lett. 18(6), 1163–1178 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Feigin, E.: \({\mathbb{G}}_a^M\) degeneration of flag varieties. Sel. Math. 18(3), 513–537 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Feigin, E., Finkelberg, M.: Degenerate flag varieties of type A: Forbenius splitting and BW theorem. Math. Z. 275(1–2), 55–77 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Feigin, E., Finkelberg, M., Littelmann, P.: Symplectic degenerate flag varieties. Canad. J. Math. 66(6), 1250–1286 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Feigin, E., Fourier, G., Littelmann, P.: PBW filtration and bases for irreducible modules in type \({ A}_n\). Transform. Groups 16(1), 71–89 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Fourier, G.: PBW-degenerated Demazure modules and Schubert varieties for triangular elements. J. Comb. Theory Ser A (2015). doi: 10.1016/j.jcta.2015.12.001 MathSciNetzbMATHGoogle Scholar
  18. 18.
    Grothendieck, A.: Eléments de géométrie algébrique. IV. Étude locale des schémas et des morphismes de schémas. III. Inst. Hautes Études Sci. Publ. Math. No. 28 (1966)Google Scholar
  19. 19.
    Matsumura, H.: Commutative Ring Theory. Cambridge Studies in Advanced Mathematics, vol. 8. Cambridge University Press, Cambridge (1989)Google Scholar
  20. 20.
    Möllenhoff, K., Reineke, M.: Embeddings of representations. Algebras Represent. Theory 18(4), 977–987 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Reineke, M.: Monomials in canonical bases of quantum groups and quadratic forms. J. Pure Appl. Algebra 157(2–3), 301–309 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Ringel, C.M.: The Catalan Combinatorics of the Hereditary Artin Algebras. Preprint (2015). arXiv:1502.06553
  23. 23.
    Riordan, J.: Budget of rhyme scheme counts. In: Second International Conference on Combinatorial Mathematics (New York, 1978), pp. 455–465, Ann. N. Y. Acad. Sci. 319, Acad. Sci., New York (1979)Google Scholar
  24. 24.
    Schofield, A.: General representations of quivers. Proc. Lond. Math. Soc. (3) 65(1), 46–64 (1992)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2017

Authors and Affiliations

  • G. Cerulli Irelli
    • 1
  • X. Fang
    • 2
  • E. Feigin
    • 3
    • 4
  • G. Fourier
    • 5
  • M. Reineke
    • 6
  1. 1.Dipartimento di Matematica “G. Castelnuovo”Sapienza Universitá di RomaRomeItaly
  2. 2.Mathematical InstituteUniversity of CologneCologneGermany
  3. 3.Department of MathematicsNational Research University Higher School of EconomicsMoscowRussia
  4. 4.Skolkovo Institute of Science and TechnologySkolkovo Innovation CenterMoscowRussia
  5. 5.Institute for Algebra, Number Theory and Discrete MathematicsLeibniz University HannoverHannoverGermany
  6. 6.Faculty of MathematicsRuhr-Universität BochumBochumGermany

Personalised recommendations